Lightning, St. Clair
- When
- May 13, 1:15 PM CST
- Where
- St. Clair County, Belleville
- Reported by
- NEWSPAPER
- Coordinates
- 38.470, -89.928 (the zone’s center; the record gives no point)
Lightning was blamed for a fire at a two-story house in Belleville.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 13, 1:45 AM CST, 11 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 245 AM CDT THU MAY 13 2004 .DISCUSSION... AT SFC CDFNT HAS MADE ITS WAY INTO NRN MO SWWD INTO SFC LOW IN WRN OK. SWLY FLOW ALOFT KEEPING ADVANCE OF UNSEASONABLY COLD AIR PRETTY SLOW AND LATEST INDICATIONS ARE ANOTHER S/W WILL ROTATE AROUND THE BOTTOM OF THE DEEP ROCKIES TROUGH AND MOVE ONTO THE SRN PLAINS TONIGHT BEFORE LIFTING NEWD INTO MO ON FRIDAY. ALL THE ACTIVITY DEVELOPED W OF US OVERNIGHT. TSTMS HOLDING THEIR OWN BETTER THAN I THOT THEY WOULD AS THEY MOVE TOWARD CNTRL MO. LOOK FOR THIS ACTIVITY TO DIE OUT OVER WRN HLF CWA THIS MORNING. NEXT ROUND OF ACTIVITY WILL DEVELOP THIS AFTN/EVE CLOSER TO US AND N CNTRL MO MAY HAVE HEAVY PCPN PROBLEM. DID NOT ISSUE ANY HIGHLIGHTS ATTM AS I THINK WE HAVE TIME TO TAKE ANOTHER LOOK AT IT BEFORE ISSUING THE LATEST THIS AFTN. ONCE THE SECOND S/W ROTATES THRU US LOOK FOR COLDER AIR TO RACE EWD INTO THE AREA. MAY NOT HAVE IT COLD ENOUGH BUT THE TREND IS THERE. FOR TDA WILL GO WITH HIGH POPS IN MO SIDE OF CWA TDA PRIMARILY FROM DECAYING LN OF STORMS AND THEN WILL LOOK FOR PCPN TO PEAK OUT LATE TONIGHT AND EARLY FRIDAY ALG/BHD CDFNT. JUST RECEIVED THE HVY PCPN OUTLOOK WHICH ALSO AGREES IN KEEPING THIS JUST WEST OF OUR AREA...LOOKS GOOD TO US. EXTENDED...HI PRESSURE MOVES NORTHEAST OF THE AREA ON SUNDAY WITH RETURN FLOW KICKING IN AND DEWPOINTS CLIMBING BACK INTO THE 50S AND 60S BY MONDAY. FELT THAT MOS GUIDANCE WAS A LITTLE TOO COOL THROUGH THE EXTENDED SO I BUMPED THINGS UP A BIT HERE AND THERE TO KEEP US IN THE UPPER 70S AND LOW 80S THROUGH THE PERIOD. THERE COULD BE SOME ISOLATED TO SCATTERED RAIN OVER NORTHERN SECTIONS OF THE AREA ON SUNDAY NIGHT INTO MONDAY ON THE NOSE OF THE LOW LEVEL JET AND ALONG THE WARM FRONT...BUT ITS KIND OF QUESTIONABLE AT THIS TIME SO JUST KEPT SLIGHT CHANCES GOING. INTO MID-WEEK THE GFS SETS UP A QUASI-STATIONARY FRONT EAST WEST THROUGH THE CWFA. THE ECMWF DOESNT HAVE THIS FEATURE...AND PREVIOUS RUNS OF THE GFS WERE FURTHER NORTH WITH THIS BOUNDARY. GIVEN THIS UNCERTAINTY WAS RELUCTANT TO GO TOO HIGH FOR POPS...BUT GIVEN THE TIME OF YEAR AND THE ZONAL FLOW WITH LITTLE SHORTWAVES RIPPLING THROUGH ALOFT...FELT THAT A BLANKET 30 POP WAS IN ORDER. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. PEDIGO/CARNEY EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 915 AM CDT THU MAY 13 2004 MOZ018-019-026-027-034>036-041-042-047>051-059-141200- AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-MARION-MONITEAU- MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY- 915 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG A SLOW MOVING COLD FRONT THIS AFTERNOON OVER NORTHEAST AND CENTRAL MISSOURI AND CONTINUE INTO THE EVENING HOURS. THE PRIMARY SEVERE THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE RISK OF LOCALLY HEAVY RAINFALL OVER THIS AREA DUE TO THE SLOW MOVING NATURE OF THE FRONT...AND THEREFORE SLOW EASTWARD PROPAGATION OF HEAVY RAIN PRODUCING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MORNING AND TAPER OFF OR END FRIDAY AFTERNOON. THE WEEKEND WILL BE DRY BUT MORE THUNDERSTORMS ARE POSSIBLE OVER THE AREA BY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR SEVERE WEATHER OR FLOODING POTENTIAL. ILZ058>060-064-065-069-070-074-079-095>102-MOZ052-060>065-072>075- 084-085-099-141200- ADAMS IL-BOND IL-BROWN-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL- FRANKLIN-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 915 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN MISSOURI...AS WELL AS PARTS OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...AS THEY REDEVELOP ALONG A SLOW MOVING AND STRONG COLD FRONT AS IT MOVES THROUGH CENTRAL AND EASTERN MISSOURI AND WESTERN ILLINOIS. THERE IS ALSO THE RISK OF LOCALLY HEAVY RAINFALL OVER THIS AREA DUE TO THE SLOW MOVING NATURE OF THE FRONT...AND THEREFORE SLOW EASTWARD PROPAGATION OF HEAVY RAIN PRODUCING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MORNING AND TAPER OFF OR END FRIDAY AFTERNOON. THE WEEKEND WILL BE DRY BUT MORE THUNDERSTORMS ARE POSSIBLE OVER THE AREA BY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT FOR POSSIBLE HEAVY RAINFALL REPORTS OR A STRAY STRONG THUNDERSTORM. TES
The St Louis radar (KLSX), 70 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
1 lightning. Local standard time, as filed.
Lightning was blamed for a fire at a two-story house in Belleville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396631.